Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 104, NWS Tulsa, OK

April 9, 2009Adair County, LeFlore County, Sequoyah County, Oklahoma; 7 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2009, 6:44 PM CDT for Adair County, LeFlore County, Sequoyah County, Oklahoma; 7 counties in Arkansas. It was in force for 76 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2009, 6:44 PM CDT (23:44 UTC)
Expired
Apr 9, 2009, 8:00 PM CDT
In force
76 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Carroll County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Sebastian County, AR, Washington County, AR, Adair County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 25 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 6:55 PM CDTHAIL 1Summerfield, OK
Apr 9, 6:55 PM CDTTORNADO6 Wnw Wister, OKA TORNADO SNAPPED AND UPROOTED NUMEROUS TREES...BLEW DOWN POWER POLES AND POWER LINES...DAMAGED SEVERAL HOMES...AND DESTROYED SEVERAL BARNS. ESTIMATED MAXIMUM WINDS IN THE TORNADO WERE 95 TO 105 MPH...THUS THE TORNADO HAS BEEN RATED EF-1 ON THE ENHANCED FUJITA
Apr 9, 6:56 PM CDTTSTM WND DMG5 Wnw Wister, OKTREES UPROOTED. SOME BROKEN OFF ABOVE GROUND. POWER POLES BROKEN. DAMAGE OVER 100 YARDS WIDE AND ESTIMATED OVER 500 YARDS LONG. ABOUT 1 MILE WEST OF KENNADY. FOLLOWUP SURVEY OF DAMAGE LIKELY.
Apr 9, 6:58 PM CDTHAIL 1.75Whitesboro, OK
Apr 9, 7:05 PM CDTHAIL 1Wister, OK
Apr 9, 7:09 PM CDTTSTM WND DMG2 Nw Van Buren, ARLARGE TREE LIMBS DOWN
Apr 9, 7:12 PM CDTTSTM WND GST 60Figure Five, AR
Apr 9, 7:15 PM CDTHAIL 14 E Panama, OK
Apr 9, 7:16 PM CDTHAIL 1Fayetteville, ARFAR NORTHERN PART OF TOWN
Apr 9, 7:18 PM CDTHAIL 1Fayetteville, AR
Apr 9, 7:30 PM CDTTSTM WND DMG6 W Eureka Springs, ARLARGE TREES AND POWER LINES DOWN IN GRASSY KNOB, SILVER SUMMIT SUBDIVISION
Apr 9, 7:34 PM CDTTSTM WND DMG2 Nw Van Buren, AR6 INCH DIAMETER TREES DOWN.
Apr 9, 7:34 PM CDTHAIL 0.88Midland, AR
Apr 9, 7:45 PM CDTTSTM WND DMGPleasant Hill, AR2.5 FOOT DIAMETER TREE DOWN AND BLOCKING ROADWAY
Apr 9, 7:47 PM CDTHAIL 0.75Hindsville, AR
Apr 9, 7:57 PM CDTTSTM WND DMGCombs, ARSEVERAL LARGE TREE LIMBS DOWN
Apr 9, 7:57 PM CDTHAIL 0.75Combs, AR
Apr 9, 7:59 PM CDTTSTM WND DMGMulberry, AR12 TO 16 INCH DIAMETER TREES LAYING ACROSS THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 1:44 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2492 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
549 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 092344
SVRTSA
ARC007-015-033-047-087-131-143-OKC001-079-135-100100-
/O.NEW.KTSA.SV.W.0104.090409T2344Z-090410T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT THU APR 9 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  EASTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA
  BENTON COUNTY IN NORTHWEST ARKANSAS
  WESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  MADISON COUNTY IN NORTHWEST ARKANSAS
  WASHINGTON COUNTY IN NORTHWEST ARKANSAS
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 800 PM CDT

* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GRAVETTE TO
  WESTVILLE TO WHITESBORO...MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CINCINNATI...GENTRY...DECATUR...GRAVETTE...WISTER...PANAMA...
  MULDROW...SPRINGTOWN...MUSE...SPIRO...LINCOLN...SHORT...HIGHFILL...
  POTEAU...ROLAND...HIWASSE...HOWE...HEAVENER...CAMERON...PRAIRIE
  GROVE...NATURAL DAM...STRICKLER...MOFFETT...BELLA VISTA...POCOLA...
  ARKOMA...CEDARVILLE...LEE CREEK...FARMINGTON...TONTITOWN...CAVE
  SPRINGS...FORT SMITH...BONANZA...BENTONVILLE...FIGURE FIVE...VAN
  BUREN...HACKETT...BLACKBURN...GREENLAND...WEST FORK...RUDY...PEA
  RIDGE...FAYETTEVILLE...SPRINGDALE...LOWELL...ROGERS...JENNY LIND...
  MIDLAND...BARLING...HARTFORD...CHESTER...WINSLOW...EXCELSIOR...
  ALMA...BRENTWOOD...MOUNTAINBURG...GREENWOOD...GARFIELD...
  HUNTINGTON...ELKINS...DYER...MANSFIELD...LAVACA...GATEWAY...WAR
  EAGLE...BURNVILLE...BLOOMER...WESLEY...MULBERRY...FERN...
  WASHBURN...HINDSVILLE...CHARLESTON...FORT CHAFFEE...BEAVER...
  CLIFTY...JAPTON...BRANCH...EUREKA SPRINGS...CASS...HUNTSVILLE...
  FORUM...SAINT PAUL...AURORA...OZARK...GRANDVIEW...WITTER AND
  WIEDERKEHR VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3593 9364 3532 9380 3531 9390 3522 9392
      3523 9402 3514 9403 3514 9413 3507 9423
      3496 9423 3492 9444 3468 9445 3469 9498
      3603 9458 3650 9460 3650 9356
TIME...MOT...LOC 2344Z 274DEG 35KT 3645 9449 3598 9453
          3475 9486

$$
3 follow-up statements
000 
WWUS54 KTSA 100003
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT THU APR 9 2009

ARC007-015-033-047-087-131-143-OKC001-079-135-100100-
/O.CON.KTSA.SV.W.0104.000000T0000Z-090410T0100Z/
WASHINGTON AR-CARROLL AR-SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-
BENTON AR-MADISON AR-ADAIR OK-SEQUOYAH OK-LE FLORE OK-
703 PM CDT THU APR 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR LE FLORE...EASTERN SEQUOYAH...SOUTHEASTERN ADAIR...MADISON...
BENTON...FRANKLIN...CRAWFORD...SEBASTIAN...WESTERN CARROLL AND
WASHINGTON COUNTIES...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HIWASSE TO PRAIRIE GROVE TO 8 MILES SOUTHWEST OF HODGEN...MOVING EAST
AT 40 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO THE SIZE 
OF QUARTERS.

SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...LARGE 
PORTIONS OF THE WARNED COUNTIES WILL BE AFFECTED BY THESE STORMS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3604 9450 3650 9446 3650 9356 3593 9364
      3532 9380 3531 9390 3522 9392 3523 9402
      3514 9403 3514 9413 3507 9423 3496 9423
      3492 9444 3468 9445 3469 9498
TIME...MOT...LOC 0001Z 274DEG 35KT 3644 9429 3597 9433
          3475 9470

$$
000 
WWUS54 KTSA 100030
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU APR 9 2009

OKC001-100039-
/O.CAN.KTSA.SV.W.0104.000000T0000Z-090410T0100Z/
ADAIR OK-
730 PM CDT THU APR 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR COUNTY IS
CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
COUNTY...AND THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3470 9476 3601 9436 3650 9419 3650 9356
      3593 9364 3532 9380 3531 9390 3522 9392
      3523 9402 3514 9403 3514 9413 3507 9423
      3496 9423 3492 9444 3468 9445
TIME...MOT...LOC 0029Z 274DEG 35KT 3646 9399 3594 9404
          3557 9418 3526 9430 3502 9441 3472 9447

$$

ARC007-015-033-047-087-131-143-OKC079-135-100100-
/O.CON.KTSA.SV.W.0104.000000T0000Z-090410T0100Z/
WASHINGTON AR-CARROLL AR-SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-
BENTON AR-MADISON AR-SEQUOYAH OK-LE FLORE OK-
730 PM CDT THU APR 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN LE FLORE...EASTERN SEQUOYAH...MADISON...EASTERN BENTON...
FRANKLIN...CRAWFORD...SEBASTIAN...WESTERN CARROLL AND WASHINGTON
COUNTIES...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HILL TOP TO HICKS TO MOUNTAINBURG TO JENNY LIND TO
HARTFORD TO 12 MILES SOUTHEAST OF HODGEN...MOVING EAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MUCH OF THE 
AFOREMENTIONED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3470 9476 3601 9436 3650 9419 3650 9356
      3593 9364 3532 9380 3531 9390 3522 9392
      3523 9402 3514 9403 3514 9413 3507 9423
      3496 9423 3492 9444 3468 9445
TIME...MOT...LOC 0029Z 274DEG 35KT 3646 9399 3594 9404
          3557 9418 3526 9430 3502 9441 3472 9447

$$
000 
WWUS54 KTSA 100047
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT THU APR 9 2009

OKC079-135-100057-
/O.CAN.KTSA.SV.W.0104.000000T0000Z-090410T0100Z/
SEQUOYAH OK-LE FLORE OK-
747 PM CDT THU APR 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LE FLORE AND
SOUTHEASTERN SEQUOYAH COUNTIES IS CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS EXITED THE WARNED 
AREA...AND THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3593 9364 3532 9380 3531 9391 3522 9392
      3523 9402 3514 9403 3514 9413 3508 9422
      3496 9423 3495 9437 3492 9444 3499 9445
      3599 9421 3650 9403 3650 9357
TIME...MOT...LOC 0047Z 274DEG 35KT 3648 9367 3599 9378
          3586 9398 3555 9401 3525 9409 3501 9420
          3471 9426

$$

ARC007-015-033-047-087-131-143-100100-
/O.CON.KTSA.SV.W.0104.000000T0000Z-090410T0100Z/
WASHINGTON AR-CARROLL AR-SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-
BENTON AR-MADISON AR-
747 PM CDT THU APR 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MADISON...EASTERN BENTON...FRANKLIN...CRAWFORD...SEBASTIAN...
WESTERN CARROLL AND EASTERN WASHINGTON COUNTIES...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK HILL TO JAPTON TO ARNETT TO PLEASANT HILL TO FORT
CHAFFEE TO LIBERTY TO 20 MILES SOUTH OF PATTERSON...MOVING EAST AT 40
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MUCH OF THE 
AFOREMENTIONED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3593 9364 3532 9380 3531 9391 3522 9392
      3523 9402 3514 9403 3514 9413 3508 9422
      3496 9423 3495 9437 3492 9444 3499 9445
      3599 9421 3650 9403 3650 9357
TIME...MOT...LOC 0047Z 274DEG 35KT 3648 9367 3599 9378
          3586 9398 3555 9401 3525 9409 3501 9420
          3471 9426

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:20 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 9, 6:20 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU APR 9 2009

.DISCUSSION...

&&

.AVIATION...
BAND OF SEVERE THUNDERSTORMS MOVING INTO ARKANSAS TAF SITES DURING
FIRST HOUR OR TWO OF THE FORECAST PERIOD. LARGE HAIL... DAMAGING
WINDS... ISOLATED TORNADOES WILL ALL BE POSSIBLE AT KXNA... KFYV...
AND KFSM. STORMS HAVE ALREADY PASSED OKLAHOMA TAF SITES AND STRONG
AND GUSTY WESTERLY WINDS CAN BE EXPECTED FOR MUCH OF THE OVERNIGHT
HOURS. STRONG GUSTY WESTERLY WINDS WILL AFFECT ARKANSAS TAF SITES
AS WELL AFTER THUNDERSTORMS CLEAR THE AREA.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ059-OKZ060-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-OKZ071-
     OKZ073-OKZ074-OKZ075.

     WIND ADVISORY UNTIL 10 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Apr 9, 1:00 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU APR 9 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU APR 9 2009

...SEVERE THUNDERSTORMS...WITH TORNADOES AND LARGE HAIL...POSSIBLE
THIS AFTERNOON AND EARLY EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 2 PM.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 2 PM.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
        ARKANSAS.

FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.

SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=61.
AREA...EASTERN OKLAHOMA.
ONSET...AFTER 5 PM.

AREA AT GREATEST RISK...EASTERN OKALHOMA WEST OF HIGHWAY 75.

DISCUSSION...
EARLY THIS AFTERNOON...A SURFACE LOW WAS LOCATED OVER NORTHWEST
OKLAHOMA WITH A DRYLINE ARCING FROM THE LOW INTO CENTRAL OKLAHOMA.
THE OVERALL PROGRESSION OF THIS SYSTEM HAS SLOWED SOME FROM PREVIOUS
FORECASTS...AND THE DRYLINE IS NOW EXPECTED TO STRETCH FROM PAWHUSKA
TO TULSA TO MCALESTER TO HUGH BY 6 PM. RAPID MOISTURE RETURN HAS
OCCURED HEAD OF THE DRYLINE...WITH SURFACE DEWPOINTS ALREADY IN THE
55F-60F RANGE ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS.

INITIAL DEVELOPMENT APPEARS POSSIBLE NEAR THE KANSAS/OKLAHOMA BORDER
AFTER 2 PM...GENERALLY NEAR AND EAST OF THE TRACK OF THE SURFACE
LOW. THE CAP IS EXPECTED TO SIGNIFICANTLY DIMINISH BY MID AFTERNOON
ACROSS EASTERN OKLAHOMA...AS STRONG WARMING WORKS EASTWARD INTO THE
REGION JUST BEHIND THE DRYLINE. ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE GENERALLY
AFTER 3-4 PM...WITH THE ACTIVITY EVENTUALLY INCREASING IN COVERAGE
AND MOVING INTO NORTHWEST ARKANSAS BY THE EARLY EVENING.

WITH SURFACE BASED CAPES AROUND 2000 J/KG AND FAVORABLE WIND
PROFILES...ANY STORM THAT DEVELOPS COULD QUICKLY BECOME SEVERE.
STRONGLY BACKED SURFACE WINDS AND IMPRESSIVE LOW-LEVEL HELICITY
VALUES ARE SUPPORTIVE OF SUPERCELLS...AND A FEW TORNADOES WILL BE
POSSIBLE...PRIMARLY ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.

THE SEVERE WEATHER THREAT SHOULD BE ENDING BY MID-TO-LATE EVENING AS
THUNDERSTORMS MOVE RAPIDLY TO THE NORTHEAST OUT OF THE FORECAST AREA.

IN ADDITION...DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS
PARTS OF EASTERN OKLAHOMA WEST OF THE DRYLINE BY LATE AFTERNOON OR
EARLY EVENING. DRY SOUTHWEST WINDS GUSTING TO 30 MPH WILL QUICKLY
DROP RELATIVE HUMIDITIES INTO THE 15 TO 20 PERCENT RANGE IN AREAS
WEST AND SOUTHWEST OF A PAWNEE TO HENRYETTA TO HUGO LINE. PLEASE SEE
THE LATEST RED FLAG WARNING...OKCRFWTSA...FOR ADDITIONAL DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER GROUPS SHOULD PREPARE FOR ACTIVATION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
GUSTY NORTHWESTERLY WINDS FRIDAY MORNING WILL SLOWLY DIMINISH LATE
IN THE DAY. THE NEXT UPPER SYSTEM WILL BEGIN TO AFFECT THE AREA LATE
SATURDAY NIGHT...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED
SUNDAY INTO SUNDAY NIGHT. SOME SEVERE WEATHER IS POSSIBLE...ALTHOUGH
HEAVY RAINFALL WILL LIKELY BE THE MAIN THREAT FROM THIS SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 9, 6:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             4 W QUINTON             35.12N 95.44W
04/09/2009  M0.88 INCH       PITTSBURG          OK   PUBLIC

&&

KAT
Local storm report, Apr 9, 6:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     3 E VINITA              36.64N 95.10W
04/09/2009                   CRAIG              OK   BROADCAST MEDIA

            TREE DAMAGE

&&

SFP
Local storm report, Apr 9, 6:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             TAHLEQUAH               35.92N 94.97W
04/09/2009  E1.75 INCH       CHEROKEE           OK   LAW ENFORCEMENT

            REPORTED ON THE NORTH END OF TOWN.

&&

KAT
Local storm report, Apr 9, 6:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     1 W QUAPAW              36.95N 94.81W
04/09/2009                   OTTAWA             OK   TRAINED SPOTTER

            ROOF BLOWN OFF BARN

&&

BAS
Local storm report, Apr 9, 6:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             VIAN                    35.50N 94.97W
04/09/2009  M0.88 INCH       SEQUOYAH           OK   AMATEUR RADIO

&&

KAT
Local storm report, Apr 9, 6:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          8 SE WILBURTON          34.84N 95.21W
04/09/2009                   LATIMER            OK   EMERGENCY MNGR

            TORNADO REPORTED ON GROUND WITH POWER LINES DOWN.

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:43 AM CDTRed Flag WarningTSAChoctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 7 more17 hr
Apr 9, 2:59 PM CDTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more7 hr
Apr 9, 3:25 PM CDTSpecial Weather StatementTSAOsage35 min
Apr 9, 4:06 PM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee24 min
Apr 9, 4:08 PM CDTSevere Thunderstorm WarningTSAOsage27 min
Apr 9, 4:10 PM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more65 min
Apr 9, 4:39 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg66 min
Apr 9, 4:45 PM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa45 min
Apr 9, 4:51 PM CDTTornado WarningTSAMcIntosh39 min
Apr 9, 4:52 PM CDTSevere Thunderstorm WarningTSAOsage, Washington53 min
Apr 9, 4:57 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington63 min
Apr 9, 4:59 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg61 min
Apr 9, 5:05 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Wagoner55 min
Apr 9, 5:28 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah62 min
Apr 9, 5:31 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Ottawa, Washington59 min
Apr 9, 5:44 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Ottawa, Rogers43 min
Apr 9, 5:46 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg, Pushmataha29 min
Apr 9, 5:55 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Wagoner35 min
Apr 9, 6:02 PM CDTTornado WarningTSACraig, Delaware, Ottawa43 min
Apr 9, 6:04 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah56 min
Apr 9, 6:17 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer13 min
Apr 9, 6:23 PM CDTTornado WarningTSAHaskell, Latimer, LeFlore37 min
Apr 9, 6:27 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha78 min
Apr 9, 6:31 PM CDTSevere Thunderstorm WarningTSAOttawa19 min
Apr 9, 6:37 PM CDTTornado WarningTSALeFlore, Pushmataha23 min
Apr 9, 6:49 PM CDTTornado WarningTSALeFlore, Pushmataha56 min
Apr 9, 6:51 PM CDTTornado WarningTSALatimer, LeFlore36 min
Apr 9, 6:59 PM CDTTornado WarningTSASequoyah31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.